Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Apr 21, 2014, 6:21 PM CDT for Bosque County, Hill County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 21, 2014, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
Counties Bosque County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
525
WWUS84 KFWD 212321
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT MON APR 21 2014
TXZ143>145-157-159-212345-
HAMILTON TX-HILL TX-MCLENNAN TX-BOSQUE TX-CORYELL TX-
621 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
BOSQUE COUNTY
NORTH CENTRAL CORYELL COUNTY
EAST CENTRAL HAMILTON COUNTY
HILL COUNTY
NORTHERN MCLENNAN COUNTY
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF HILLSBORO TO 7 MILES NORTHEAST OF HAMILTON...MOVING SOUTHEAST AT
15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BLUM...BYNUM...CARL'S
CORNER...CLIFTON...COVINGTON...CRANFILLS GAP...CRAWFORD...
HILLSBORO...HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...
NORTHCREST...VALLEY MILLS...WEST...WHITNEY...MERIDIAN STATE PARK AND
LAKE WHITNEY STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3179 9821 3185 9789 3202 9800 3221 9763
3220 9759 3218 9760 3218 9758 3215 9757
3213 9752 3218 9747 3227 9709 3206 9695
3206 9689 3182 9672 3171 9693 3164 9689
3147 9774
TIME...MOT...LOC 2321Z 315DEG 14KT 3187 9729 3174 9800
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:46 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 21, 3:46 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT MON APR 21 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS THROUGH LATE AFTERNOON AS A COLD FRONT MOVES INTO THE REGION. CONVECTIVE PARAMETERS INDICATED THE CAP HAD ERODED AS OF 3 PM WITH CAPE ON THE ORDER OF 1000 TO 1500 J/KG. THE BREAKS IN THE CLOUDS ACROSS THE WESTERN COUNTIES DURING THE AFTERNOON HAVE HELPED TO DESTABILIZE THE ATMOSPHERE. THEREFORE...WE EXPECT SOME SEVERE STORMS TO DEVELOP THERE INITIALLY. THE PRIMARY HAZARD WILL BE FROM DAMAGING DOWNBURST WINDS AND HAIL. THE TORNADO POTENTIAL IS LOW OVERALL SINCE THERE IS NO REAL MECHANISM TO BACK THE SURFACE WINDS...BUT THERE IS ALWAYS A CHANCE OF INTERSECTING OUTFLOWS AND A BRIEF TORNADO. THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT WITH THE PASSING COLD FRONT. THE FRONT WILL BE RELATIVELY WEAK AND BRING LITTLE MORE THAN A DOSE OF DRIER AIR TO THE REGION. OVERNIGHT LOWS TONIGHT WILL COOL INTO THE 50S AND LOWER 60S. HIGH PRESSURE WILL BUILD OVER TEXAS ON TUESDAY AND BRING CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL STILL MANAGE TO WARM INTO THE UPPER 70S AND LOWER 80S. THE UPPER RIDGE AXIS WILL MOVE EAST OF THE REGION WEDNESDAY WHILE ANOTHER UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE WESTERN CONUS. SURFACE LEE TROUGHING ACROSS THE CENTRAL HIGH PLAINS WILL RESULT IN A RAPID RETURN OF LOW LEVEL MOISTURE WEDNESDAY. LARGE SCALE LIFT WILL BE ON THE INCREASE WEDNESDAY NIGHT THROUGH THURSDAY AS THE UPPER TROUGH TRANSLATES FROM THE CENTRAL ROCKIES TO THE CENTRAL PLAINS. THE COMBINATION OF LIFT AND MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT THROUGH THURSDAY. PRECIPITATION CHANCES WILL DECREASE THURSDAY NIGHT WHEN A COLD FRONT MOVES INTO THE REGION. HOWEVER...THE FRONT WILL MOST LIKELY STALL ACROSS THE SOUTHERN ZONES THURSDAY NIGHT AND LIFT NORTHWARD ON FRIDAY IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS SYSTEM BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON. THE UPPER LEVEL LOW PRESSURE SYSTEM IS PROGGED BY THE GFS TO DEEPEN NEAR THE FOUR CORERS REGION ON SATURDAY AND BRING A LATE SEASON SNOW STORM TO THE FRONT RANGE OF THE ROCKIES AND RAIN/THUNDERSTORMS TO NORTH TEXAS. THE ECMWF SOLUTION IS MUCH FARTHER NORTH WITH THE UPPER LOW AND KEEPS THE BULK OF THE PRECIPITATION NORTH OF THE REGION. FOR NOW WE WILL KEEP CHANCE POPS IN THE FORECAST FOR SUNDAY AND AWAIT SOME MODEL CONSISTENCY. IF THE GFS SOLUTION DOES VERIFY...NORTH TEXAS COULD SEE SOME APPRECIABLE RAINFALL SUNDAY THROUGH MONDAY OF NEXT WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 81 60 85 63 / 50 5 5 5 20 WACO, TX 62 81 59 84 63 / 60 10 5 5 20 PARIS, TX 59 76 55 79 61 / 60 5 5 5 20 DENTON, TX 58 81 57 85 63 / 30 5 5 5 30 MCKINNEY, TX 57 78 55 82 62 / 50 5 5 5 20 DALLAS, TX 62 80 62 84 63 / 50 5 5 5 20 TERRELL, TX 60 79 57 82 62 / 60 5 5 5 20 CORSICANA, TX 62 80 60 83 62 / 60 10 5 5 20 TEMPLE, TX 62 82 59 84 63 / 60 10 5 5 20 MINERAL WELLS, TX 57 81 54 85 62 / 20 5 5 5 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/79
Hazardous weather outlook, Apr 21, 3:48 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT MON APR 21 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 PM CDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON...THIS EVENING...AND OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HOWEVER...AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY SOUTHEAST OF A LINE FROM LAMPASAS...TO HILLSBORO...TO TERRELL. THE ACTIVITY WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS WEDNESDAY EVENING AND CONTINUE THROUGH SUNDAY. THE BULK OF THE ACTIVITY WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME SEVERE WEATHER WILL BE POSSIBLE WITH THE STRONGER ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING...PRIMARILY SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO GLEN ROSE...TO MUENSTER. 25
In the hours before
Special weather statement, Apr 21, 5:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT MON APR 21 2014
TXZ106-107-212315-
DELTA TX-HOPKINS TX-
551 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DELTA COUNTY
HOPKINS COUNTY
AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF COMMERCE...MOVING SOUTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMO...COOPER...SULPHUR
SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH
SULPHUR.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9531 3296 9565 3323 9586 3329 9586
3343 9562
TIME...MOT...LOC 2251Z 324DEG 22KT 3329 9575Special weather statement, Apr 21, 5:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT MON APR 21 2014
TXZ156>158-212330-
LAMPASAS TX-BELL TX-CORYELL TX-
556 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BELL COUNTY
SOUTHERN CORYELL COUNTY
SOUTHEASTERN LAMPASAS COUNTY
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD...
HARKER HEIGHTS...KILLEEN...LAMPASAS AND NOLANVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3091 9784 3103 9792 3103 9835 3121 9826
3123 9757 3086 9760
TIME...MOT...LOC 2257Z 268DEG 26KT 3105 9819Special weather statement, Apr 21, 5:59 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON APR 21 2014
TXZ105-212330-
HUNT TX-
559 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HUNT COUNTY
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF COMMERCE...MOVING SOUTHEAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL AND COMMERCE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3324 9586 3300 9586 3300 9600 3322 9616
3334 9599
TIME...MOT...LOC 2259Z 321DEG 30KT 3321 9600Local storm report, Apr 21, 6:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 5 N MERIDIAN 31.99N 97.65W
04/21/2014 E1.00 INCH BOSQUE TX PUBLIC
QUARTER SIZE HAIL 5 MILES NORTH OF MERIDIANLocal storm report, Apr 21, 6:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL LAMPASAS 31.07N 98.18W
04/21/2014 E1.00 INCH LAMPASAS TX BROADCAST MEDIA
QUARTER SIZE HAIL IN LAMPASASSpecial weather statement, Apr 21, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT MON APR 21 2014
TXZ143>145-157-159-212345-
HAMILTON TX-HILL TX-MCLENNAN TX-BOSQUE TX-CORYELL TX-
621 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
BOSQUE COUNTY
NORTH CENTRAL CORYELL COUNTY
EAST CENTRAL HAMILTON COUNTY
HILL COUNTY
NORTHERN MCLENNAN COUNTY
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF HILLSBORO TO 7 MILES NORTHEAST OF HAMILTON...MOVING SOUTHEAST AT
15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BLUM...BYNUM...CARL'S
CORNER...CLIFTON...COVINGTON...CRANFILLS GAP...CRAWFORD...
HILLSBORO...HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...
NORTHCREST...VALLEY MILLS...WEST...WHITNEY...MERIDIAN STATE PARK AND
LAKE WHITNEY STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3179 9821 3185 9789 3202 9800 3221 9763
3220 9759 3218 9760 3218 9758 3215 9757
3213 9752 3218 9747 3227 9709 3206 9695
3206 9689 3182 9672 3171 9693 3164 9689
3147 9774
TIME...MOT...LOC 2321Z 315DEG 14KT 3187 9729 3174 9800The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:16 PM CDT | Special Weather Statement | FWD | Denton | 29 min |
| Apr 21, 4:02 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Apr 21, 4:04 PM CDT | Special Weather Statement | FWD | Coryell | 26 min |
| Apr 21, 4:07 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Apr 21, 4:18 PM CDT | Special Weather Statement | FWD | Lampasas | 27 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 54 min |
| Apr 21, 4:22 PM CDT | Special Weather Statement | FWD | Ellis | 23 min |
| Apr 21, 4:30 PM CDT | Special Weather Statement | FWD | McLennan | 30 min |
| Apr 21, 4:42 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Apr 21, 4:45 PM CDT | Special Weather Statement | FWD | Coryell | 30 min |
| Apr 21, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 57 min |
| Apr 21, 4:52 PM CDT | Special Weather Statement | FWD | Hill | 23 min |
| Apr 21, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 55 min |
| Apr 21, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 57 min |
| Apr 21, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 53 min |
| Apr 21, 5:38 PM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| Apr 21, 5:51 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 24 min |
| Apr 21, 5:56 PM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| Apr 21, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 64 min |
| Apr 21, 5:59 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Apr 21, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 58 min |
| Apr 21, 6:04 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 56 min |
| Apr 21, 6:37 PM CDT | Special Weather Statement | FWD | Ellis | 38 min |
| Apr 21, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 53 min |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 51 min |
| Apr 21, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 54 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.